×

zbMATH — the first resource for mathematics

Direct and inverse problems for vector logarithmic potentials with external fields. (English) Zbl 1428.41016
Summary: We consider extremal problems for the energy of the logarithmic potential with external fields closely related with the inverse spectral problem method. The method is based on the relations between the external field and the supports of the equilibrium measures which were discovered in the pioneering papers of Rakhmanov, Saff, Mhaskar and Buyarov (RSMB-method). We propose a generalization of the RSMB-method for the vector of measures with matrix of interaction between components.

MSC:
41A20 Approximation by rational functions
41A10 Approximation by polynomials
41A21 Padé approximation
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aptekarev, A.I.: Multiple orthogonal polynomials. J. Comput. Appl. Math. 99(1), 423-448 (1998) · Zbl 0958.42015
[2] Aptekarev, A.I.: Sharp constants for rational approximations of analytic functions. Mat. Sb. 193(1), 3-72 (2002). (English transl. in Sb. Math. 193(1-2), 1-72, 2002) · Zbl 1041.30014
[3] Aptekarev, A.I.: Asymptotics of Hermite-Padé approximants for two functions with branch points. Dokl. RAS 422(4), 443-445 (2008). (English transl. in Dokl. Math., 78(2), 717-719, 2008) · Zbl 1181.30022
[4] Aptekarev, A.I.: The Mhaskar-Saff variational principle and location of the shocks of certain hyperbolic equations. Contemp. Math. 661, 167-186 (2016) · Zbl 1350.41012
[5] Aptekarev, A.I., Lysov, V.G.: Systems of Markov functions generated by graphs and the asymptotics of their Hermite-Padé approximants. Mat. Sb. 201(2), 27-78 (2010). (English transl. in Sb. Math. 201(2), 29-78, 2010) · Zbl 1188.42009
[6] Aptekarev, A.I., Rykov Yu, G.: A variational representation of solutions to a certain hyperbolic system of equations by using a logarithmic potential in the external field. Dokl. RAS 409(1), 12-14 (2006). (English transl. in Dokl. Math. 74(1), 477-479, 2006) · Zbl 1152.35072
[7] Aptekarev, A.I., Rykov, YuG: On the variational representation of solutions to some quasilinear equations and systems of hyperbolic type on the basis of potential theory. Russ. J. Math. Phys. 13(1), 4-12 (2006) · Zbl 1223.35224
[8] Aptekarev, A.I., Van Assche, W.: Asymptotics of discrete orthogonal polynomials and the continuum limit of the Toda lattice. J. Phys. A 34(48), 10627-10639 (2001) · Zbl 1018.37042
[9] Aptekarev, A.I., Lopez, Lagomasino G., Martinez-Finkelshtein, A.: On Nikishin systems with discrete components and weak asymptotics of multiple orthogonal polynomials. Russ. Math. Surv. 72(3), 389-449 (2017) · Zbl 1379.42011
[10] Beckermann, B.: On a conjecture of E. A. Rakhmanov. Constr. Approx. 16, 427-448 (2000) · Zbl 1092.33009
[11] Beckermann, B., Kalyagin, V., Matos, A.C., Wielonsky, F.: Equilibrium problems for vector potentials with semidefinite interaction matrices and constrained masses. Constr. Approx. 37(1), 101-134 (2013) · Zbl 1261.31001
[12] Bleher, P., Delvaux, S., Kuijlaars, A.B.J.: Random matrix model with external source and a constrained vector equilibrium problem. Commun. Pure Appl. Math. 64, 116-160 (2011) · Zbl 1206.60007
[13] Bleher, P.M., Kuijlaars, A.B.J.: Random matrices with external source and multiple orthogonal polynomials. Int. Math. Res. Not. 3, 109-129 (2004) · Zbl 1082.15035
[14] Buyarov, V.S.: Logarithmic asymptotics of polynomials that are orthogonal on \[{\bf R}\] R with nonsymmetric weight. Mat. Zametki 50(2), 28-36 (1991). (English transl. in Math. Notes, 50(2), 789-795, 1991)
[15] Buyarov, V.S., Rakhmanov, E.A.: On families of measures that are balanced in the external field on the real axis. Mat. Sb. 190(6), 11-22 (1999). (English transl. in Sb. Math. 190(6), 791-802, 1999)
[16] Deift, P., Kriecherbauer, T., McLaughlin, K.T.-R.: New results on the equilibrium measure of logarithmic potentials in the presence of an external field. J. Approx. Theory 95, 388-475 (1998) · Zbl 0918.31001
[17] Deift, P., McLaughlin, K.T.-R.: A continuum limit of the Toda lattice, Memoirs of the American Mathematical Society, vol. 624. American Mathematical Society, Providence, RI (1998)
[18] Dragnev, P., Saff, E.B.: Constrained energy problems with applications to orthogonal polynomials of a discrete variable. J. Anal. Math. 72, 223-259 (1997) · Zbl 0898.31003
[19] Dragnev, P.D., Saff, E.B.: A problem in potential theory and zero asymptotics of Krawtchouk polynomials. J. Approx. Theory 102, 120-140 (1999) · Zbl 0951.33008
[20] Gonchar, A.A., Rakhmanov, E.A.: On the convergence of simultaneous Padé approximants for systems of functions of Markov type. Trudy Mat. Inst. Steklov. 157, 31-48 (1981). (English transl. Proc. Steklov Inst. Math. 157, 31-50, 1983) · Zbl 0492.41027
[21] Gonchar, A.A., Rakhmanov, E.A.: Equilibrium measure and the distribution of zeros of extremal polynomials. Mat. Sb. 25(167), 117-127 (1984). (English transl. in Math. USSR Sb. 53, 119-130, 1986)
[22] Gonchar, A.A., Rakhmanov, E.A.: On the equilibrium problem for vector potentials. Uspekhi Mat. Nauk 40(4), 155-156 (1985). (English transl. in Russ. Math. Surv. 40(4), 183-184, 1985) · Zbl 0594.31010
[23] Gonchar, A.A., Rakhmanov, E.A.: Equilibrium distributions and degree of rational approximation of analytic functions. Math. USSR-Sb. 134(3), 306-352 (1987). (English transl. in Math. USSR Sb. 62(2), 305-348, 1989) · Zbl 0645.30026
[24] Gonchar, A.A., Rakhmanov, E.A., Sorokin, V.N.: On Hermite-Padé approximants for systems of functions of Markov type. Mat. Sb. 188(5), 33-58 (1997). (English transl. in Sb. Math. 188(5), 671-696, 1997)
[25] Kuijlaars, A.B.J., Rakhmanov, E.A.: Zero distributions for discrete orthogonal polynomials. J. Comput. Appl. Math. 99, 255-274 (1998) · Zbl 0929.33010
[26] Kuijlaars, A.B.J., Van Assche, W.: The asymptotic zero distribution of orthogonal polynomials with varying recurrence coefficients. J. Approx. Theory 99, 167-197 (1999) · Zbl 0967.33009
[27] Landkoff, N.S.: Foundations of Modern Potential Theory. Nauka, Moscow (1966). (English transl. Springer, Berlin, 1972)
[28] Lapik, M.A.: On the support of the extremal measure in a vector equilibrium problem. Mat. Sb. 197(8), 101-118 (2006). (English transl. in Sb. Math. 197(8), 1205-1221, 2006)
[29] Lapik, M.A.: Interval of equilibrium for the logarithmic potential of an extremal measure with a constraint, and the continuum limit of the Toda lattice. Russ. J. Math. Phys. 13(1), 119-121 (2006) · Zbl 1130.37399
[30] Lapik, M.A.: Families of vector measures which are equilibrium measures in an external field. Mat. Sb. 206(2), 41-56 (2015). (English transl. in Sb. Math. 206(2), 211-224, 2015) · Zbl 1314.31004
[31] Lax, P.D., Levermore, C.D.: The smalldispersion limit of the Korteweg – de Vries equation. I. Commun. Pure Appl. Math. 36, 253-290 (1983) · Zbl 0532.35067
[32] Lax, P.D., Levermore, C.D.: The smalldispersion limit of the Korteweg – de Vries equation. II. Commun. Pure Appl. Math. 36, 571-593 (1983) · Zbl 0527.35073
[33] Lax, P.D., Levermore, C.D.: The smalldispersion limit of the Korteweg – de Vries equation. III. Commun. Pure Appl. Math. 36, 809-830 (1983) · Zbl 0527.35074
[34] Lopez Lagomasino, G., Van Assche, W.: Riemann-Hilbert analysis for a Nikishin system. Mat. Sb. 209(7), 106-138 (2018). (English transl. in Sb. Math., 209(7), 1019-1050, 2018) · Zbl 1398.30024
[35] Lubinsky, D.S., Mhaskar, H.N., Saff, E.B.: A proof of Freud’s conjecture for exponential weights. Constr. Approx. 4, 65-83 (1988) · Zbl 0653.42024
[36] Lysov, V.G.: Strong asymptotics of Hermite-Padé approximants for a system of Stieltjes functions with Laguerre weight. Mat. Sb. 196(12), 99-122 (2005). (English transl. in Sb. Math., 196(12), 1815-1840, 2005)
[37] Lysov, V.G., Tulyakov, D.N.: On a vector potential-theory equilibrium problem with the Angelesco matrix. Proc. Steklov Inst. Math. 298(3), 170-200 (2017) · Zbl 1388.30043
[38] Mhaskar, H.N., Saff, E.B.: Extremal problems for polynomials with exponential weights. Trans. Am. Math. Soc. 285, 203-234 (1984) · Zbl 0546.41014
[39] Mhaskar, H.N., Saff, E.B.: Where does the sup norm of a weighted polynomial live? Constr. Approx. 1, 71-91 (1985) · Zbl 0582.41009
[40] Nikishin, E.M.: Asymptotic behavior of linear forms for simultaneous Padé approximants. Izv. Vyssh. Uchebn. Zaved. Mat. 30(2), 33-41 (1986). (Soviet Math. 30(2), 43-52, 1986)
[41] Nikishin, E.M., Sorokin, V.N.: Rational Approximations and Orthogonality. Nauka, Moscow (1988). (Translations of Mathematical Monographs 92, American Mathematical Society, Providence, RI, 1991) · Zbl 0718.41002
[42] Nuttall, J.: Asymptotics of diagonal Hermite-Padé polynomials. J. Approx. Theory 42(4), 299-386 (1984) · Zbl 0565.41015
[43] Rakhmanov, E.A.: On asymptotics properties of polynomials orthogonal on the real axis. Mat. Sb. 119(161), 163-203 (1982). (English transl. in Math. USSR Sb., 47, 155-193, 1984) · Zbl 0509.42029
[44] Rakhmanov, E.A.: Uniform measure and distribution of zeros of extremal polynomials of a discrete variable. Mat. Sb. 187(8), 109-124 (1996). (English transl. in Sb. Math., 187(8), 1213-1228, 1996)
[45] Saff, E.B., Totik, V.: Logarithmic Potentials with External Fields. Grundlehren der mathematischen Wissenschaften, vol. 316. Springer, Berlin (1997) · Zbl 0881.31001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.